Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 96, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 30, 2012, 7:37 PM CDT for Collingsworth County, Donley County, Texas. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2012, 7:37 PM CDT (00:37 UTC)
- Expired
- Apr 30, 2012, 8:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Collingsworth County, TX, Donley County, TX
The radar
The Altus AFB radar (KFDR), 133 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 7:49 PM CDT | HAIL 2.75 | 3 Nne Hedley, TX | BASEBALL SIZE HAIL FELL FOR FIVE MINUTES. MULTIPLE VEHICLE WINDSHIELDS AND WINDOWS SMASHED ACCORDING TO THIS REPORT. |
| Apr 30, 8:32 PM CDT | TSTM WND GST 63 | Wellington, TX | ESTIMATED 60 TO 65 MPH WINDS |
| Apr 30, 8:34 PM CDT | HAIL 1.75 | Wellington, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 3:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 30, 5:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2953 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
957 WUUS54 KAMA 010037 SVRAMA TXC087-129-010130- /O.NEW.KAMA.SV.W.0096.120501T0037Z-120501T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 737 PM CDT MON APR 30 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS EAST CENTRAL DONLEY COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 830 PM CDT * AT 737 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF HEDLEY...OR ABOUT 13 MILES NORTH OF MEMPHIS...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... QUAIL... WELLINGTON... HEDLEY... LUTIE... SAMNORWOOD... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3479 9999 3487 10071 3509 10064 3507 9999 TIME...MOT...LOC 0037Z 275DEG 32KT 3491 10052 $$ CLK
1 follow-up statement
491 WWUS54 KAMA 010110 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 810 PM CDT MON APR 30 2012 TXC087-129-010130- /O.CON.KAMA.SV.W.0096.000000T0000Z-120501T0130Z/ DONLEY TX-COLLINGSWORTH TX- 810 PM CDT MON APR 30 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CENTRAL COLLINGSWORTH AND EAST CENTRAL DONLEY COUNTIES... AT 809 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR QUAIL...OR ABOUT 10 MILES WEST OF WELLINGTON...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAMNORWOOD. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3479 9999 3487 10071 3509 10064 3507 9999 TIME...MOT...LOC 0109Z 275DEG 32KT 3490 10034 $$ CLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:51 PM CDT, 46 minutes earlier.
Area forecast discussion, Apr 30, 6:51 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 651 PM CDT MON APR 30 2012 .AVIATION... FOR THE 00Z TAFS...BIGGEST CONCERN WILL BE TH POTENTIAL FOR TSRA THROUGH 06Z ESPECIALLY AT KAMA AND KGUY. SATELLITE TRENDS SHOW THAT MOST OF THE CUMULUS FIELD HAS DIMINISHED OVER THE LAST HOUR...AND THE STORMS ARE WEST OF KAMA. HOWEVER...THERE IS A CONCERN THAT STORMS REDEVELOP AS THE DRYLINE PUSHES BACK WEST AFTER SUNSET. SO WILL MENTION A VCTS AT BOTH KAMA AND KGUY FROM 03Z THROUGH 05Z...BUT STILL CONSIDERABLE UNCERTAINTY. OTHERWISE EXPECT VFR CONDITIONS THROUGH THE TAF PERIOD. JOHNSON && .PREV DISCUSSION... /ISSUED 609 PM CDT MON APR 30 2012/ UPDATE... UPDATED GRIDS AND PUBLIC PRODUCTS TO ACCOUNT FOR NEW TORNADO WATCH ISSUED FOR ABOUT HALF OF THE FCST AREA. SVR TSTM WATCH ISSUED EARLIER REMAINS VALID FOR COUNTIES OUTSIDE TORNADO WATCH. ANDRADE PREV DISCUSSION... /ISSUED 330 PM CDT MON APR 30 2012/ DISCUSSION... VERY UNSTABLE AIRMASS OVERHEAD AT THIS TIME. 12Z RAOB FROM AMARILLO SUGGESTED LIFTED INDEX OF -9 WITH HUGE CAPE AFTER LOWER 80S ATTAINED. DRYLINE POSITIONED TO WEST OF FORECAST AREA. A COUPLE OF 700 MB VORTICITY MAXIMA WILL ASSIST IN THE RELEASE OF INSTABILITY. FORECAST CALLS FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS THIS EVENING... WITH MOST OF ACTIVITY CONFINED TO EASTERN ZONES BY MIDNIGHT. VERY LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE PRIMARY THREATS THIS EVENING. NOT MANY CHANGES MADE TO EARLIER FORECAST...EXCEPT TO INTRODUCE SLIGHT CHANCE THUNDERSTORMS IN FAR EASTERN ZONES TUESDAY AFTERNOON AND EVENING...DUE TO EXPECTED LOCATION OF DRYLINE AND INSTABILITY AXIS. NO POPS IN LATER PERIODS. 03 COCKRELL FIRE WEATHER... ELEVATED FIRE WEATHER CONDTIONS WILL BE POSSIBLE ACROSS WESTERN SECTIONS OF THE PANHANDLES TUESDAY AND WEDNESDAY AS DRY SOUTHWEST WINDS INCREASE. DAILY RELATIVE HUMIDITY VALUES THURSDAY AND BEYOND WILL FALL WELL BELOW 20 PERCENT...BUT EXCESSIVE WINDS ARE NOT EXPECTED. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 16/02
Hazardous weather outlook, Apr 30, 6:46 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 646 PM CDT MON APR 30 2012 OKZ001>003-TXZ001>020-011100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 646 PM CDT MON APR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS WELL AS THE WESTERN SECTIONS OF THE TEXAS PANHANDLE UNTIL 11 PM. IN ADDITION...A TORNADO WATCH IS IN EFFECT FOR THE EASTERN OKLAHOMA PANHANDLE AND THE SOUTH CENTRAL AND EASTERN TEXAS PANHANDLE UNTIL 2 AM TUESDAY. THE PRIMARY HAZARDS WITH ANY STORMS WILL BE HAIL UP TO THE SIZE OF BASEBALLS AND DAMAGING WINDS UP TO 70 MPH. IN ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE THIS EVENING...ESPECIALLY IN THE TORNADO WATCH AREA. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH ANY OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS MAY BECOME STRONG...WITH SMALL HAIL AND GUSTY WINDS THE PRIMARY HAZARDS. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE WESTERN HALF OF THE PANHANDLES ON TUESDAY AND THE WESTERN HALF OF THE TEXAS PANHANDLE ON WEDNESDAY DUE TO STRONG WINDS AND LOW AFTERNOON RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS THE PANHANDLES SHOULD BE READY OR ACTIVATION THIS EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR POSSIBLE ELEVATED FIRE WEATHER CONDITIONS ACROSS WESTERN SECTIONS OF THE PANHANDLES TUESDAY AND WEDNESDAY. ANDRADE
In the hours before
Local storm report, Apr 30, 7:09 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
709 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL CLARENDON 34.94N 100.89W
04/30/2012 E1.75 INCH DONLEY TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1200371
SFJLocal storm report, Apr 30, 7:11 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
711 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL 3 E CLARENDON 34.94N 100.84W
04/30/2012 E2.50 INCH DONLEY TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1200372
ABMLocal storm report, Apr 30, 7:15 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
715 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL SE LELIA LAKE 34.90N 100.77W
04/30/2012 E2.00 INCH DONLEY TX STORM CHASER
&&
EVENT NUMBER AMA1200373
ABMLocal storm report, Apr 30, 7:22 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
722 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 5 E CLAUDE 35.11N 101.27W
04/30/2012 E1.00 INCH ARMSTRONG TX AMATEUR RADIO
&&
EVENT NUMBER AMA1200374
EALocal storm report, Apr 30, 7:28 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
728 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL 1 W GOODNIGHT 35.03N 101.20W
04/30/2012 E1.75 INCH ARMSTRONG TX STORM CHASER
&&
EVENT NUMBER AMA1200375
ABMLocal storm report, Apr 30, 7:34 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
734 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL CLARENDON 34.93N 100.89W
04/30/2012 E1.75 INCH DONLEY TX CO-OP OBSERVER
WITH 0.21 INCHES OF RAIN
&&
EVENT NUMBER AMA1200376
SFJThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:04 PM CDT | Areal Flood Advisory | AMA | Armstrong | 3 hr |
| Apr 30, 7:13 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Wheeler | 62 min |
| Apr 30, 7:52 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 53 min |
| Apr 30, 8:16 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 22 min |
| Apr 30, 8:30 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 60 min |
| Apr 30, 8:48 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 27 min |
| Apr 30, 8:49 PM CDT | Flash Flood Warning | AMA | Collingsworth, Donley | 3 hr |
| Apr 30, 9:27 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 63 min |
| Apr 30, 11:38 PM CDT | Areal Flood Warning | AMA | Collingsworth, Donley | 12 hr |
| May 1, 3:54 PM CDT | Fire Weather Watch | AMA | Dallam, Deaf Smith, Hartley, Oldham | 12 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.